Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 187, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 18, 2001, 7:08 PM CDT for Randolph County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2001, 7:08 PM CDT (00:08 UTC)
- Expired
- Jul 18, 2001, 7:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Randolph County, AR
The radar
The Memphis radar (KNQA), 152 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2866 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 190010 SVRMEM ARC121-190045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 708 PM CDT WED JUL 18 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANDOLPH COUNTY IN NORTHEAST ARKANSAS * UNTIL 745 PM CDT. * AT 704 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR DALTON...MOVING SOUTH AT 10 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 745 PM CDT INCLUDE... DALTON... RAVENDEN SPRINGS...ATTICA... .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. LARGE HAIL IS LIKELY WITH THIS STORM. .STAY TUNED TO THIS NATIONAL WEATHER2 SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3654 9113 3646 9133 3622 9122 3634 9095
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:25 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 18, 3:25 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 325 PM CDT WED JUL 18 2001 TALE OF TWO STORIES ACROSS THE MEM CWFA DURING THE NEXT 24 HOURS... THE NORTH HALF DRAPED IN VERY HUMID CONDITIONS AND BRACING FOR RAIN...AND THE SOUTH HALF JUST PLAIN HOT AND HUMID. OVERALL... SYSTEMS TO THE NORTH ARE MOVING MAINLY EAST AS THE U/L RIDGE HOLDS THINGS AT BAY. A FEW SHOWERS APPROACHED MY NERN COUNTIES FROM THE NORTH EARLIER TODAY...BUT FIZZLED AS THEY CROSSED THE BORDER. FORECAST CHALLENGE WILL BE TIMING AND LOCATION OF MCS(S) MOVING AROUND THE CAP. 12Z AVN PICKS UP ON A COMPLEX BUT HAS IT TOO FAR NORTH. OVERALL MOTION IT GIVES LOOKS REASONABLE THOUGH. EXTRAPOLATION OF CURRENT SYSTEM WOULD BRING ENERGY OVER MY NERN COUNTIES...ESPECIALLY E OF DYR/MKL...LATER TONIGHT. WILL WORD SCATTERED THUNDERSTORMS TONIGHT MUCH OF WEST TENNESSEE...EAST OF HIGHWAY 45...WITH LOW CHANCE POPS ALL OTHER AREAS NORTH OR EAST OF MEMPHIS. CAN'T RULE OUT A SHRA/TSRA IN MEM TONITE...BUT WILL NOT MENTION IN AFTERNOON ZONE PACKAGE. MEANWHILE...GUIDANCE CLOSE TO HEAT ADVISORY CRITERIA OVER THE DELTA...BUT WILL OPT NOT TO ISSUE ADVISORY AT THIS TIME SINCE THE POTENTIAL IS THERE FOR COOLING RAIN AND/OR CLOUD COVER. WILL HIGHLIGHT HEAT INDICES SOUTHERN AND WESTERN ZONES. FRONT PROGGED BY AVN TO BACKDOOR INTO THE AREA TOMORROW AND FRIDAY...BUT PROBABLY IS ALSO GOING TO BE WASHING OUT AS IT RUNS HEAD-ON INTO THE RIDGE. STILL PLENTY OF UNCERTAINTY AT THIS POINT...SO WILL HOLD POPS IN CHANCE CATEGORY AT THIS TIME THROUGHOUT THE FORECAST AREA. TEMPWISE...WILL GO A BIT BELOW GUIDANCE ON MAXES...ESPECIALLY FRIDAY...DUE TO CLOUD COVER AND RAIN POTENTIAL. MINS LOOK FINE. EXTENDED...SKIES SHOULD CLEAR DURING THE DAY ON FRIDAY OVER THE NERN COUNTIES...AND ON FRIDAY NIGHT ELSEWHERE. WEEKEND LOOKS HOT AND DRY AND WILL GO NEAR CLIMO AT THIS POINT...BUT COULD END UP WARMER. PRELIM DIGITS... MEM 78/93/77/91/75 1332- MKL 74/92/74/92/69 4341- JBR 76/95/77/92/73 2333- TUP 74/95/75/92/72 -233- .MEG...NONE.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.